Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 82, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 23, 2002, 3:29 PM CDT for Iberville Parish, West Baton Rouge Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2002, 3:29 PM CDT (20:29 UTC)
- Expired
- Jul 23, 2002, 4:15 PM CDT
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9384 J/kg
- Mixed-layer CIN
- -470 J/kg
- Mixed-layer LCL
- 2140 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294 WUUS54 KLIX 232029 SVRNEW LAC047-121-232115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 329 PM CDT TUE JUL 23 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IBERVILLE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF PLAQUEMINE WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA * UNTIL 415 PM CDT * AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PLAQUEMINE...MOVING SOUTH AT 5 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3036 9123 3041 9139 3016 9145 3011 9125
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:00 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 23, 3:00 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 PM CDT TUE JUL 23 2002 A WEAK MID/UPPER LEVEL TROUGH OR CYCLONIC SHEAR AXIS WAS NOTED FROM CENTRAL GEORGIA TO SOUTH MISSISSIPPI. VAD WIND PROFILE OF LIX AND JAX REVEALED A DEEP NORTH TO NORTHEAST FLOW FROM THE SURFACE TO 15KT. RADAR INDICATED CONVECTION AROUND MCCOMB AND THE BATON ROUGE METRO AREA. SURFACE ANALYSIS REVEALED A FRONTAL BOUNDARY FROM THE OHIO VALLEY TO WEST TENNESSEE TO NORTH TEXAS. UPPER AIR ANALYSIS INDICATED A 40 KNOT JET MAX NORTHEAST/SOUTHWEST FROM WEST KENTUCKY TO NORTH MISSISSIPPI...PLACING THE NORTH HALF OF THE FORECAST AREA UNDER THE LEFT FRONT QUADRANT. A LATE START TO AFTERNOON CONVECTION. SHORT RANGE MODELS CONTINUE TO SHOW THE RIDGE RETREATING WEST OVER THE ROCKIES. AN UPPER LEVEL DISTURBANCE OVER KANSAS WILL DIVE EAST SOUTHEAST ON THE PERIPHERY OF THE RIDGE TO THE MID SOUTH BY TONIGHT AND DIVE SOUTH ACROSS THE FORECAST AREA WEDNESDAY AFTERNOON AND EVENING. AT THE SAME TIME...THE JET MAX IS EXPECTED TO MOVE SOUTH...PLACING THE NOSE OF THE JET OVER THE EAST HALF OF THE FORECAST WEDNESDAY AFTERNOON. CONVECTION WEDNESDAY MAY BE QUITE STRONG. THE MAIN THREAT WILL BE DAMAGING WINDS. IN THE NORTHERN STREAM...SEVERAL SHORT WAVES WILL PUSH EAST ACROSS THE UPPER MISSISSIPPI VALLEY THU AND PUSH EAST ACROSS THE GREAT LAKE FRIDAY. THE UPPER LEVEL RIDGE OVER THE ROCKIES WILL THEN PUSH EAST ACROSS THE ARKLATEX REGION...INCREASING TEMPERATURES THROUGHOUT THE ATMOSPHERE OVER THE CENTRAL GULF COAST AND DECREASING RAIN CHANCES. THE UPPER LEVEL HIGH WILL BE A SLOW MOVER...SO HEAT WILL RETURN SAT THROUGH TUES. HERE ARE SOME NUMBERS TO PONDER... MCB 71/92/71/90 3645 BTR 72/92/72/90 3645 MSY 74/92/74/91 3555 GPT 72/91/73/90 3655 .NEW...NONE LA...NONE. MS...NONE. 18
In the hours before
Special weather statement, Jul 23, 11:00 AM CDT, 4 hours 29 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE JUL 23 2002 .SYNOPSIS...A WEAK UPPER LEVEL DISTURBANCE OVER THE SOUTHEAST UNITED STATES AND GULF COAST REGION WILL AGAIN RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. IN ADDITION TO FREQUENT LIGHTNING...SOME OF THE STORMS WILL PRODUCE HEAVY DOWNPOURS OF RAIN AND GUSTY WINDS. ISOLATED SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. .ACTIONS... NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:01 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 44 min |
| Jul 23, 4:54 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.